Alert archive / Oklahoma / Wind Advisories in 2012

Wind Advisory 15, NWS Norman, OK

April 27, 20128 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Apr 27, 2012, 4:06 AM CDT for 8 counties in Oklahoma. It took effect at Apr 27, 2012, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2012, 4:06 AM CDT (09:06 UTC)
In effect from
Apr 27, 2012, 10:00 AM CDT
Expired
Apr 27, 2012, 7:00 PM CDT
In force
9 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Major County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 59 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2760 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WWUS74 KOUN 270906
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
406 AM CDT FRI APR 27 2012

OKZ004>007-009>012-271700-
/O.NEW.KOUN.WI.Y.0015.120427T1500Z-120428T0100Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID
406 AM CDT FRI APR 27 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 
8 PM CDT THIS EVENING.

* TIMING: WIND WILL INCREASE BETWEEN 10 AM AND 1 PM BEFORE
  DIMINISHING AROUND 8 PM.

* WINDS: WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH.

* IMPACTS: WIND GUSTS ACROSS ROADWAYS MAY MAKE TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

MBS
1 follow-up statement
259 
WWUS74 KOUN 271851
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
151 PM CDT FRI APR 27 2012

OKZ006-007-011-012-272000-
/O.CAN.KOUN.WI.Y.0015.000000T0000Z-120428T0100Z/
ALFALFA-GRANT-MAJOR-GARFIELD-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...FAIRVIEW...ENID
151 PM CDT FRI APR 27 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

$$

OKZ004-005-009-010-280000-
/O.EXT.KOUN.WI.Y.0015.000000T0000Z-120428T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD
151 PM CDT FRI APR 27 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: WIND WILL INCREASE FROM NOW THROUGH 3 PM BEFORE
  DIMINISHING AROUND 8 PM.

* WINDS: WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH.

* IMPACTS: WIND GUSTS ACROSS ROADWAYS MAY MAKE TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

AUSTIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 26, 11:42 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Apr 26, 11:42 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1142 PM CDT THU APR 26 2012

.DISCUSSION...
AVIATION DISCUSSION FOR THE 06Z TAFS IS BELOW.

&&

.AVIATION...
MOIST LOW LEVEL EAST TO SOUTHEAST FLOW WILL CONTINUE THROUGH
12-19Z. EXPECT MVFR CIGS TO REDEVELOP BY 11Z IN MOST AREAS. A FEW
THUNDERSTORMS MAY CLIP KGAG AND KWWD THROUGH 12Z. AS SURFACE LOW
MOVES INTO KANSAS VEERING LOW LEVEL FLOW WILL BEGIN TO DIMINISH
LOW CLOUDS FROM WEST TO EAST 12-19Z ALONG WITH INCREASING SURFACE
WINDS.

&&

.PREV DISCUSSION... /ISSUED 857 PM CDT THU APR 26 2012/

UPDATE...
SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL AFFECT WESTERN
PORTIONS OF FA THIS EVENING. ADDITIONAL SHOWERS/STORMS WILL BE
POSSIBLE OVERNIGHT AS SHORTWAVE CURRENTLY OVER THE FOUR CORNERS
MOVES INTO THE CENTRAL/SOUTHERN PLAINS. OVERALL... FORECAST LOOKS
GOOD. MADE JUST SOME MINOR ADJUSTMENTS TO FEW GRIDS TO SHOW
CURRENT TRENDS.

MAXWELL

PREV DISCUSSION... /ISSUED 258 PM CDT THU APR 26 2012/

DISCUSSION...
A MUGGY AND BREEZY DAY WILL CONTINUE ACROSS THE REGION TODAY AS
DEEP EAST TO SOUTHEAST FLOW PERSISTS AHEAD OF A DEEPENING LEE
TROUGH OVER COLORADO AND NORTH TEXAS. AS AN UPPER WAVE LIFTS
ACROSS THIS REGION...AMPLE INSTABILITY AND FAVORABLE SHEAR WILL
LEAD TO ORGANIZED THUNDERSTORM DEVELOPMENT. MOST OF THIS ACTIVITY
WILL REMAIN WEST OF THE FA...BUT A FEW STORMS COULD MAKE IT INTO
NORTHWEST OKLAHOMA LATE THIS EVENING. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...BUT ONE OR TWO SEVERE HAIL/WIND REPORTS IS NOT OUT
OF THE QUESTION.

THE SHORTWAVE WILL CONTINUE TO LIFT NORTH OF THE AREA THROUGH
TOMORROW NIGHT WITH THUNDERSTORM CHANCES MAINLY ACROSS NORTHERN
AND CENTRAL OKLAHOMA. INSTABILITY AND SHEAR WILL AGAIN FAVOR
SEVERE THUNDERSTORM DEVELOPMENT LATE IN THE AFTERNOON...BUT
CAPPING WILL LIKELY PREVENT WIDESPREAD SEVERE STORMS...AND HAIL
AND DAMAGING WINDS WILL REMAIN THE MOST NOTED THREATS. IN ADDITION
TO THE THUNDERSTORM THREAT...FIRE WEATHER CONCERNS WILL INCREASE
AS A DRYLINE MIXES EASTWARD INTO CENTRAL AND SOUTHERN OKLAHOMA.
THIS WILL RESULT IN VERY WARM CONDITIONS AND LOW RELATIVE
HUMIDITIES ACROSS WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA. THIS
COMBINED WITH GUSTY SOUTHWEST WINDS WILL YIELD ELEVATED WILDFIRE
POTENTIAL. FOR NOW...WILL HOLD OFF ON RED FLAG HEADLINES AS WINDS
LOOK SOMEWHAT MARGINAL FOR WARM SEASON CRITERIA. HOWEVER...A WATCH
OR WARNING MAY BE NEEDED PENDING FUTURE MODEL RUNS.

AS THE PRIMARY WAVE LIFTS NORTHEAST...A BROAD UPPER LOW OVER THE
NRN ROCKIES WILL MOVE EASTWARD AND A COLD FRONT WILL STALL ACROSS
PARTS OF SOUTHERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS.
THE FRONT WILL SLOWLY LIFT NORTHWARD AS A WARM FRONT THROUGH THE
WEEKEND. THIS WILL INDUCE A FAVORABLE AREA OF ISENTROPIC
LIFT...ENOUGH TO PRODUCE SCATTERED SHOWERS AND EVEN THUNDERSTORMS
GIVEN THE PRESENCE OF FAVORABLE ELEVATED INSTABILITY. THIS FRONT
WILL NOT ONLY BRING INCREASED RAIN CHANCES TO MUCH OF OKLAHOMA AND
PARTS OF TEXAS...BUT ALSO KEEP TEMPERATURES AT OR BELOW NORMAL FOR
THIS TIME OF YEAR.

AS WE HEAD INTO THE COMING WEEK...BROAD WEST TO SOUTHWEST FLOW
ALOFT COMBINED WITH AMPLE SURFACE MOISTURE AND AREAS OF SURFACE
LOW PRESSURE WILL CONTINUE TO SUPPORT LOW END RAIN CHANCES. THE
OCCURRENCE OF ANY SUBSTANTIAL RAINFALL WILL RELY HEAVILY ON SUBTLE
FEATURES BOTH ALOFT AND AT THE SURFACE...THUS WILL KEEP EXTENDED
FORECAST INTACT. TEMPERATURES WILL WARM EACH DAY INTO THE LOW TO
MID 80S THROUGH THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  85  60  76 /  20  10  10  20
HOBART OK         64  89  54  75 /  10  10  10  10
WICHITA FALLS TX  67  98  64  81 /  10  10  10  20
GAGE OK           60  84  50  73 /  30  10  10  10
PONCA CITY OK     64  84  57  74 /  30  20  20  10
DURANT OK         64  83  67  77 /  10  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/02
Hazardous weather outlook, Apr 26, 9:00 PM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT THU APR 26 2012

OKZ004>048-050>052-TXZ083>090-271015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
900 PM CDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...MAINLY ACROSS
PARTS OF NORTHERN AND WESTERN OKLAHOMA.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WHICH DEVELOPED OVER THE TEXAS
PANHANDLE DURING THE LATE AFTERNOON HAVE MOVED INTO PARTS OF
NORTHWEST OKLAHOMA THIS EVENING. MEANWHILE...A STATIONARY FRONT...
LOCATED ACROSS NORTHERN OKLAHOMA...WILL GRADUALLY LIFT TO THE NORTH
LATER TONIGHT...AS SURFACE LOW PRESSURE DEEPENS ACROSS EASTERN
COLORADO WITH THE APPROACH OF AN UPPER LEVEL STORM FROM THE
SOUTHWEST. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS PARTS OF NORTHERN OKLAHOMA OVERNIGHT AS THE UPPER LEVEL
DISTURBANCE LIFTS NORTHEASTWARD INTO THE CENTRAL PLAINS AND THE
SURFACE FRONT LIFTS NORTHWARD. A FEW STRONG TO MARGINALLY SEVERE
STORMS WILL BE POSSIBLE...MAINLY IN NORTHWEST OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE FROM FRIDAY THROUGH
SATURDAY ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME. RAIN AND THUNDERSTORM CHANCES WILL THEN INCREASE LATE
THIS WEEKEND THROUGH EARLY NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM FRIDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 9:24 PM CDTSpecial Weather StatementOUNDewey36 min
Apr 26, 9:38 PM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward52 min

Nearby

Wind Advisories in Oklahoma, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.